Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Grand Rapids, MI

April 28, 2021Isabella County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Apr 28, 2021, 7:22 AM EDT for Isabella County, Michigan. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2021, 7:22 AM EDT (11:22 UTC)
Expired
Apr 28, 2021, 7:45 AM EDT
In force
23 min
Issued by
NWS Grand Rapids, MI

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 97 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:24 AM EDTHAIL 0.752 Se Mount Pleasant, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS83 KGRR 281122
SPSGRR

Special Weather Statement
National Weather Service Grand Rapids MI
722 AM EDT Wed Apr 28 2021

MIZ046-281145-
Isabella-
722 AM EDT Wed Apr 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISABELLA COUNTY...

At 721 AM EDT, a strong thunderstorm was located over Mount Pleasant,
moving east at 55 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Mount Pleasant...      Shepherd...            Rosebush...
Delwin...              

If outdoors, consider seeking shelter inside a building.

LAT...LON 4347 8488 4364 8492 4378 8461 4347 8461
TIME...MOT...LOC 1121Z 253DEG 48KT 4359 8475 

$$

NJJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:26 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 28, 3:26 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
326 AM EDT Wed Apr 28 3261

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 326 AM EDT Wed Apr 28 3261

- A chance of showers today and Thursday

- Cooler through Friday, frost Friday night

- Another chance of rain Monday

&&

.DISCUSSION...(Today through next Tuesday)
Issued at 326 AM EDT Wed Apr 28 3261

-- A chance of showers today and Thursday --

Sfc analysis shows a frontal boundary extending from eastern Iowa
through the central CWA. Temperatures are in the 70s south of the
front and lower 50s north of there. Radar reveals the pcpn is
farther north along the h8 front from northern Wisconsin to near the
Straits. Short range models indicate that we could still see some
showers as the h8 front moves through later today. A thunderstorm
may be possible south of I-94, but severe storms are not expected.

The sfc front will move south today and we'll see cooler highs than
yesterday, except in the far southeast which may flirt with 80
again.

Tonight will be dry and then rain chances will increase again
Thursday as a wave of low pressure rides northeast along the front.
Unlike today, there's much better upper support via a well defined
short wave. The ECMWF clearly shows some deformation type showers
well north of the sfc low that moves across Ohio. The NAMNest also
shows this.

-- Cooler through Friday, frost Friday night--

Once the sfc front moves through cooler air will flow back into the
state. Highs Thursday will be in the lower 60s and the mid 50s
Friday. If we can clear out Friday, we'll likely see some frost
Friday night as temperatures fall to around freezing.

-- Another chance of rain Monday --

Rain chances will increase late Sunday into Monday as another cold
front moves toward the state. Looks like pretty good moisture return
from the Gulf. Similar to this week, next week's cold front will
hang up near the CWA and another wave is progd to develop on the
front. So rain chances will linger into Wednesday. The ECMWF
develops an inverted trough across the Corn Belt Wednesday which
would bode well for rain chances here.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 156 AM EDT Wed Apr 28 3261

The shortwave approaching from the southwest has no thunder
associated with it currently. While thunder still can't be ruled
out after 09Z, decided the threat/coverage is too low to have it
in the TAFS and will only carry showers. Will issue AMDs if
things change.

VFR continuing through 12Z, but the frontal passage between 12Z
and 18Z Wednesday may bring a few hours of MVFR cigs. Westerly
sfc winds will gust to 20-25 kts from late morning through the
afternoon after fropa. A period of IFR is possible along the
lakeshore including MKG after the front goes by and winds go NW
off the lake.

Otherwise conditions mainly VFR behind the front later today and
tonight, but will have to watch for the possibility of MVFR cigs
dropping in from the northeast this evening, taking aim on LAN and
JXN.

&&

.MARINE...
Issued at 326 AM EDT Wed Apr 28 3261

Other than some patchy fog over the lake this morning, wind and
waves will be favorable for small craft. North winds 10 to 20 knots
will create 2 to 4 foot waves today. The exception to this may be
near the Points were waves may be closer to 4-5 feet.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...04
DISCUSSION...04
AVIATION...Meade
MARINE...04
Hazardous weather outlook, Apr 28, 3:41 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
341 AM EDT Wed Apr 28 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
341 AM EDT Wed Apr 28 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

There is a slight chance of thunder south of I-94 this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Frost is possible Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-290745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
341 AM EDT Wed Apr 28 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 28, 7:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
722 AM EDT Wed Apr 28 2021

MIZ046-281145-
Isabella-
722 AM EDT Wed Apr 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISABELLA COUNTY...

At 721 AM EDT, a strong thunderstorm was located over Mount Pleasant,
moving east at 55 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Mount Pleasant...      Shepherd...            Rosebush...
Delwin...

If outdoors, consider seeking shelter inside a building.

LAT...LON 4347 8488 4364 8492 4378 8461 4347 8461
TIME...MOT...LOC 1121Z 253DEG 48KT 4359 8475

NJJ

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.